Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Hypertension, elevated TSH, on BP medicines, want to take thyroid medicine that doesn't interfere with BP medicines. Advice?

I am a paitent of hyper tention and taking medicine from india and staying in kuwait, Metocard Xl-50 Losar A and spiromide i am taking from 2007, now i experience that my TSH level is high and it is 4.5 and now taking medicine for this too to reduce it. i want to know the better medicene for thyroid and does it has any side effect with my blood pressure medicine.
Asked On : Wed, 30 May 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
After going through your history, I am of the openion that your are a chronic hypertensive with hypothyroidism (high TSH). Hypothyroidism refers to the condition due to low levels of thyroxine in the blood (thyroxine is the hormone produced by the thyroid gland) and it is treated by supplementing the deficient hormone that is thyroxine so the medicine your are receiving for your thyroid problem is levothyroxine and there is no alternative for it.
Since you are taking many medicines for the control of your hypertension it may be necessary to monitor your blood pressure and serum potassium levels mainly.
But, the drugs which your are taking for hypertension do not interact with levothyroxine.
And also taking levothyroxine in the appropriate dose might help you in better control of your hypertension, as hypothyroidism worsens hypertension.

Wish you good health.
Answered: Wed, 30 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor